Withdrawal symptoms


Wondering if anyone has ever suffered withdrawal symptoms after coming off prednisolone? After taking them for about 6months, at varying doses, I have finally got off them, yippy! Only issue is I had no idea how slowly I should have tapered and though I thought I was going pretty slowly it obviously wasn't gradual enough and I've been left feeling a mess.

Please tell me I'm not alone? Is there anything I or gp can do about it or should I continue to ride it out? Things are improving but guess I'm just getting impatient.

Thanks for listening.

3 Replies

  • You can get problems when withdrawing from pred. It can effect your adrenal gland and stop it from producing steroids. This can be serious. I would suggest going to your GP and explaining that you feel worse. Mention you are concerned about your adrenal gland and they can do a blood test to check to see if it is working.

  • Hi Dasroots,

    Thanks for your reply. I went to see my Gp abd he's doing a blood test to rule out any medical problems. Also said probably just really rough after so many asthma exasperations so just be patient I guess!

    Hope you're feeling better about things.


  • I feel for you - I have used steroids off and on for years, for asthma. When I'm on them, I have no inflammation and can breathe. My doctors will not let me stay on them. How can the side effects be worse than feeling like I'm smothering to death? I'm on my portable oxygen concentrator most of the time. Going off steroids, there's no right way to taper off. I've tried them all. I am a small, thin lady age 69, but I now have fat pads and a big belly that won't go away, from GOING OFF the prednisone. So, you are not alone ... bless you.

You may also like...